Conflicting Info: Is Hydroxyzine (Atarax/Vistril) Ototoxic or Not?

Discussion in 'Support' started by Pumpkin2005a, Nov 2, 2016.

tinnitus forum
    1. Pumpkin2005a
      Scared

      Pumpkin2005a Member

      Location:
      Brumley, Missouri
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Unknown
      Hi everyone...I have seen so much information I'm unsure. I have been prescribed hydroxyzine for anxiety which I had before the loud t set in. I was researching if it might add to my t or not and some sites say it is ototoxic some say no. Any members here use it or have and experiences....thank you.
       
    2. Pumpkin2005a
      Scared

      Pumpkin2005a Member

      Location:
      Brumley, Missouri
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Unknown
      Anyone...please!
       
    3. Pumpkin2005a
      Scared

      Pumpkin2005a Member

      Location:
      Brumley, Missouri
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Unknown
      I am a newbie here and to loud tinnitus. I have posted several times, but get very little interaction or support. I live in the United States. I have always had very low t, it never bothered me. Over a month ago I developed super loud t out of the blue. I saw an audiologist last week and he had no clue as to what has caused it. Neither do I. I just know I am miserable. I have some hydroxyzine, but have seen conflicting reports that it is ototoxic or not....so if you have taken it, can you please let me know your experiences?
      I am so scared and want this to go away...I just feel so alone.
       
      • Hug Hug x 1
    4. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      Pumpkin you certainly arent alone there are millions of people suffering from T in different degrees. Have you started on any new medication or have been around loud noise or music perhaps any real stressful situations. Maybe you should see an ENT to check for ear infection or wax buildup and give you a good checkup to try to determine why your having an increase in your T. Try to always have music or some type of soft audio to help mask your T and especially at night when you are trying to sleep. I go on utube and play nature sounds with crickets and birds chirping and it sure beats listening to the high pitched electrical sounds I have....
       
    5. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Relax your young theyll be some relief or a cure in a few years. In the meantime change your diet, exert yourself and find the vitamins and minerals that help you. God Bless. Oh yes your new see a doc about steroids as you have a window to use them since your new. Take to long and your window closes.
       
    6. Samantha R

      Samantha R Member Benefactor

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @Pumpkin2005a I am honestly not sure as I have not taken this drug.
      If you have strong doubts about it, I would talk to your doctor further.
      I personally did a lot of research before deciding on the AD I wanted. I take Mirtazapine, mostly for helping with sleep.
       
    7. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      Yes it can make it worse or better or do nothing for the T!

      Is it likely that it will cause a change in any direction? NO!!

      You are more likely to win the Powerball!

      Take the drug and don't worry you little silly thing!
       
      • Agree Agree x 1
    8. Pumpkin2005a
      Scared

      Pumpkin2005a Member

      Location:
      Brumley, Missouri
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Unknown
      Could you elaborate more on the steroids? How long for a possible window? I see my primary care doctor early next week, by then it will be five weeks and a few days...will the window still be open for possible help n your opinion? Thank you!!!
       

Share This Page

Loading...
Similar Threads
  1. Josh
    Replies:
    3
    Views:
    266
  2. Rina
    Replies:
    6
    Views:
    1,026
  3. Greg Clarke
    Replies:
    1
    Views:
    895
  4. yareckk
    Replies:
    8
    Views:
    1,078
  5. SueR
    Replies:
    8
    Views:
    1,088
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.